Existence of Solutions to Nonlinear Langevin Equation Involving Two Fractional Orders with Boundary Value Conditions
© A. Chen and Y. Chen. 2011
Received: 30 September 2010
Accepted: 26 February 2011
Published: 14 March 2011
We study a boundary value problem to Langevin equation involving two fractional orders. The Banach fixed point theorem and Krasnoselskii's fixed point theorem are applied to establish the existence results.
Recently, the subject of fractional differential equations has emerged as an important area of investigation. Indeed, we can find numerous applications in viscoelasticity, electrochemistry, control, electromagnetic, porous media, and so forth. In consequence, the subject of fractional differential equations is gaining much importance and attention. For some recent developments on the subject, see [1–8] and the references therein.
Langevin equation is widely used to describe the evolution of physical phenomena in fluctuating environments. However, for systems in complex media, ordinary Langevin equation does not provide the correct description of the dynamics. One of the possible generalizations of Langevin equation is to replace the ordinary derivative by a fractional derivative in it. This gives rise to fractional Langevin equation, see for instance [9–12] and the references therein.
The organization of this paper is as follows. In Section 2, we recall some definitions of fractional integral and derivative and preliminary results which will be used in this paper. In Section 3, we will consider the existence results for problem (1.1). In Section 4, we will give an example to ensure our main results.
In this section, we present some basic notations, definitions, and preliminary results which will be used throughout this paper.
Lemma 2.4 (see ).
Lemma 2.5 (see ).
Lemma 2.8 (Hölder inequality).
3. Main Result
In this section, our aim is to discuss the existence and uniqueness of solutions to the problem (1.1).
then problem (1.1) has a unique solution.
Suppose that (H1) and the following condition hold:
In the following, the proof is divided into two cases.
Further assume that
This work was supported by the Natural Science Foundation of China (10971173), the Natural Science Foundation of Hunan Province (10JJ3096), the Aid Program for Science and Technology Innovative Research Team in Higher Educational Institutions of Hunan Province, and the Construct Program of the Key Discipline in Hunan Province.
- Alsaedi A: Existence of solutions for integrodifferential equations of fractional order with antiperiodic boundary conditions. International Journal of Differential Equations 2009, 2009:-9.Google Scholar
- Ahmad B:Existence of solutions for fractional differential equations of order with anti-periodic boundary conditions. Journal of Applied Mathematics and Computing 2010, 34(1-2):385-391. 10.1007/s12190-009-0328-4View ArticleMathSciNetGoogle Scholar
- Ahmad B, Otero-Espinar V: Existence of solutions for fractional differential inclusions with antiperiodic boundary conditions. Boundary Value Problems 2009, 2009:-11.Google Scholar
- Bai Z, Lü H: Positive solutions for boundary value problem of nonlinear fractional differential equation. Journal of Mathematical Analysis and Applications 2005, 311(2):495-505. 10.1016/j.jmaa.2005.02.052View ArticleMathSciNetGoogle Scholar
- Li CF, Luo XN, Zhou Y: Existence of positive solutions of the boundary value problem for nonlinear fractional differential equations. Computers & Mathematics with Applications 2010, 59(3):1363-1375.View ArticleMathSciNetGoogle Scholar
- Lakshmikantham V, Leela S, Devi JV: Theory of Fractional Dynamic Systems. Cambridge Academic, Cambridge, UK; 2009.Google Scholar
- Tian Y, Chen A: The existence of positive solution to three-point singular boundary value problem of fractional differential equation. Abstract and Applied Analysis 2009, 2009:-18.Google Scholar
- Zhang S: Positive solutions for boundary-value problems of nonlinear fractional differential equations. Electronic Journal of Differential Equations 2006, 2006: 1-12.Google Scholar
- Ahmad B, Nieto JJ: Solvability of nonlinear Langevin equation involving two fractional orders with Dirichlet boundary conditions. International Journal of Differential Equations 2010, 2010:-10.Google Scholar
- Ahmad B, Eloe P: A nonlocal boundary value problem for a nonlinear fractional differential equation with two indices. Communications on Applied Nonlinear Analysis 2010, 17(3):69-80.MathSciNetGoogle Scholar
- Lim SC, Li M, Teo LP: Langevin equation with two fractional orders. Physics Letters A 2008, 372(42):6309-6320. 10.1016/j.physleta.2008.08.045View ArticleMathSciNetGoogle Scholar
- Lim SC, Teo LP: The fractional oscillator process with two indices. Journal of Physics A 2009, 42:-34.Google Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.